Alert archive / Maryland / Wind Advisories in 2008

Wind Advisory 7, NWS Baltimore/Washington

May 11, 20085 counties in Maryland

NWS Baltimore/Washington issued this wind advisory at May 11, 2008, 9:21 PM EDT for 5 counties in Maryland. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 9:21 PM EDT (01:21 UTC)
Expired
May 12, 2008, 4:19 AM EDT
In force
7 hr
Issued by
NWS Baltimore/Washington

Counties Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, City of Baltimore, MD, Saint Mary's County, MD

The radar

The Sterling radar (KLWX), 80 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 120121
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
921 PM EDT SUN MAY 11 2008

...GUSTY WINDS EXPECTED OVERNIGHT...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES OVER THE MID ATLANTIC.
GUSTY WINDS TO 45 KNOTS CAN BE EXPECTED ALONG THE WESTERN SHORE OF
THE CHESAPEAKE BAY.

MDZ006-007-011-014-018-121000-
/O.NEW.KLWX.WI.Y.0007.080512T0121Z-080512T1200Z/
NORTHERN BALTIMORE-HARFORD-SOUTHERN BALTIMORE-ANNE ARUNDEL-
CALVERT-
INCLUDING THE CITIES OF...BALTIMORE...ANNAPOLIS
921 PM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES OVER THE MID
ATLANTIC AND LIFTS NORTHEAST MONDAY MORNING. EASTERLY WINDS
OVERNIGHT WILL BECOME MORE NORTHERLY BY MORNING. WIND GUSTS OF 40
TO 45 KNOTS CAN BE EXPECTED...ESPECIALLY ALONG THE WESTERN SHORELINE
OF THE MARYLAND CHESAPEAKE BAY.

PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SAR
2 follow-up statements
000 
WWUS71 KLWX 120314
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1114 PM EDT SUN MAY 11 2008

...GUSTY WINDS EXPECTED OVERNIGHT...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES OVER THE MID ATLANTIC.
GUSTY WINDS TO 45 KNOTS CAN BE EXPECTED ALONG THE WESTERN SHORE
OF THE CHESAPEAKE BAY.

MDZ017-121115-
/O.EXA.KLWX.WI.Y.0007.000000T0000Z-080512T1200Z/
ST. MARYS-
INCLUDING THE CITY OF...ST MARYS CITY
1114 PM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES OVER THE MID
ATLANTIC AND LIFTS NORTHEAST MONDAY MORNING. EASTERLY WINDS
OVERNIGHT WILL BECOME MORE NORTHERLY BY MORNING. WIND GUSTS OF
50 MPH WILL BE POSSIBLE...ESPECIALLY ALONG THE WESTERN SHORELINE
OF THE MARYLAND CHESAPEAKE BAY.

PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ006-007-011-014-018-121115-
/O.CON.KLWX.WI.Y.0007.000000T0000Z-080512T1200Z/
NORTHERN BALTIMORE-HARFORD-SOUTHERN BALTIMORE-ANNE ARUNDEL-
CALVERT-
INCLUDING THE CITIES OF...BALTIMORE...ANNAPOLIS
1114 PM EDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES OVER THE MID
ATLANTIC AND LIFTS NORTHEAST MONDAY MORNING. EASTERLY WINDS
OVERNIGHT WILL BECOME MORE NORTHERLY BY MORNING. WIND GUSTS OF
50 MPH WILL BE POSSIBLE...ESPECIALLY ALONG THE WESTERN SHORELINE
OF THE MARYLAND CHESAPEAKE BAY.

PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ROSA
000 
WWUS71 KLWX 120819
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
419 AM EDT MON MAY 12 2008


MDZ006-007-011-014-017-018-120930-
/O.CAN.KLWX.WI.Y.0007.000000T0000Z-080512T1200Z/
NORTHERN BALTIMORE-HARFORD-SOUTHERN BALTIMORE-ANNE ARUNDEL-
ST. MARYS-CALVERT-
INCLUDING THE CITIES OF...BALTIMORE...ANNAPOLIS...ST MARYS CITY
419 AM EDT MON MAY 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at May 11, 9:17 PM EDT, 4 minutes earlier.

Area forecast discussion, May 11, 9:17 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT SUN MAY 11 2008

.SYNOPSIS...
A POTENT STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY THIS
EVENING...PASSING THROUGH OUR REGION OVERNIGHT. IT WILL SLOWLY
MOVE OFF THE MID-ATLANTIC COAST MONDAY. SIGNIFICANT RAINFALL IS
EXPECTED FROM THIS STORM SYSTEM WITH THE HEAVIEST RAIN EXPECTED
LATER THIS AFTERNOON THROUGH TONIGHT. HIGH PRESSURE WILL SLOWLY
BUILD IN BEHIND THIS STORM FOR TUESDAY AND WEDNESDAY. ANOTHER COLD
FRONT WILL APPROACH THROUGH THURSDAY...AND PROVIDE THE RISK OF
RAIN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BUSY EVENING ACROSS THE FORECAST AREA. FLOOD WATCH CONTINUES
ACROSS THE ENTIRE REGION. MOST SIGNIFICANT FLOODING WILL BE EAST
OF THE BLUE RIDGE AND ACROSS THE BALTIMORE AND WASHINGTON METRO
AREAS. FLOODING IS EXPECTED TO CONTINUE INTO THE MORNING RUSH HOUR.

BROADCAST MEDIA...PLEASE CONTINUE TO EMPHASIZE THE DANGER OF
FLOODING OVERNIGHT AND DANGER OF DRIVING INTO FLOODED ROADWAYS.
WATER RESCUES ALREADY REPORTED. ALSO...PLEASE RELAY ANY FLOODING
REPORTS AS SOON AS POSSIBLE.

ANOTHER CONCERN REMAINS FOR THE TIDES. SEVERAL REPORTS OF WHARFS
AND NEARBY ROADS FLOODED AS A COMBINATION OF HIGH TIDES...GUSTY
SOUTHEAST WINDS AND HEAVY RAIN. WILL CONTINUE TO MONITOR IN CASE
AN UPGRADE TO A COASTAL FLOOD WARNING IS NEEDED.

THE DEEPENING COASTAL LOW AND THE TIGHT GRADIENT AS WELL AS
SUBSTANTIAL WINDS JUST OFF THE SURFACE HAS LED TO A WIND ADVISORY
FOR THE COUNTIES IMMEDIATELY ALONG THE CHESAPEAKE BAY. WIND GUSTS
OF 40 TO 45 KNOTS ARE POSSIBLE OVERNIGHT...ESPECIALLY WITHIN THE
AREAS OF HEAVY RAIN THAT ARE MORE ABLE TO TAP INTO THOSE HIGHER
WINDS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
LOPRES WL BE MVG OFF THE DELMARVA MON. HWVR...THE DEEP SYSTM WL BE
CAPABLE OF WRAPPING MSTR ARND ITS N SIDE AND BACK ACRS CWFA. THAT WL
PROVIDE A STRONG LIKLIHOOD OF PCPN CONTG INTO THE AFTN /ASSOC W/
DEFORMATION AXIS/...SPCLY ACRS THE NRN CWFA. RAFL RATES WONT BE
QUITE AS INTENSE AS TNGT...BUT PWAT JUST UNDER AN INCH COMBINED W/
STRONG UVVS...ENHANCED BY ERN SLOPES OF BLURDG...WL LEAD TO ANTHR
HALF INCH TO INCH OF RAFL. THE FLOW TURNS NLY W/ A GOOD P-GRAD
REMAINING...PROVIDING GOOD MIXING. THUS A COOL AND WINDY DAY...NOT
VERY MAY-LIKE. STAYED ON THE COOL SIDE OF GDNC /MAXT UPR 40S-MID
50S/.

WL BRING IN DRIER AIR ON W SIDE OF DEF AXIS MON NGT. ANY LINGERING
PCPN WL END ELY...AND STRONG NNW FLOW WL SCOUR OUT CLDS TWD MRNG.
HIPRES RDG WL WRK IN TUE-WED. WL KEEP THE WNDS UP TUE TIL P-GRAD CAN
TRULY SLACKEN. TEMPS WL REBOUND BASED MAINLY ON BETTER INSOLATION
/NOT MUCH OF AN ONGOING ADVECTIVE PTTN./ STILL...STAYED ON COOLER
END OF SPREAD...WHERE THERE WAS ONE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOOKING LIKE ANTHR ACTV XTNDD PD...AS CDFNT APPROACHES THU. DESPITE
DIFFS...OVRALL AGREEMENT EXISTS TO BRING FRNT THRU SLOWLY ON THU...
AND DVLP SVRL WVS OF LOPRES ALNG IT THU NGT-SAT MRNG. ANTHR CDFNT WL
BE ON ITS HEELS FM THE W BY SUN. UNFORTUNATELY...WL NEED TO CARRY
CHC POPS THRU MUCH OF THE PD...PARTLY DUE TO UNCERTAINTY. THE BEST
WINDOW FOR DRY WX COMES SAT NGT...AFTER LAST WV TREKS OFFSHORE AND
BEFORE ANY ISENTROPIC LIFT CAN SLIDE EAST. TEMPS WL BE CLOSE TO
CLIMO FOR MINS...AND A TOUCH COOLER THAN AVG FOR MAXT...FITTING FOR
THE SMALLER DIURNAL RNG XPCTD DURING CLDY CONDS.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
GUSTY WINDS AND HEAVY RAIN EXPECTED MUCH OF THE
OVERNIGHT...ESPECIALLY FOR THE WASHINGTON AND BALTIMORE METRO
TERMINALS. ALSO...LOW LEVEL WIND SHEAR WITH 50 KNOTS OR MORE OF
WIND AROUND 3000 FT. MVFR AND IFR CONDITIONS WIDESPREAD THROUGH
MORNING...SLOWLY IMPROVING FROM SOUTHWEST TO NORTHEAST.

FLGT RESTRICTIONS /MVFR TO LCL IFR/ TO CONT MON...BUT WL IMPRV TO
AREAS MVFR AND THEN VFR TMRW NGT. XPCT VFR CONDS THRU WED...THEN
MVFR-LCL IFR THRU END OF WK.

&&

.MARINE...
GALE CONDITIONS EXPECTED AS SOUTHEASTERLY WINDS GUSTY AHEAD OF THE
NEXT SYSTEM THIS EVENING. LATER TONIGHT...WINDS SLACKEN OVER MUCH OF
THE AREA...EXCEPT BECOMING GUSTY OUT OF THE NORTH ACROSS THE
NORTHERN BAY...BASED ON THE CURRENT TRACK OF THE STRONG AREA OF LOW
PRESSURE.

STRONG WNDS RETURN TMRW AS DEFORMATION AXIS SWINGS THRU AND FLOW
BECOME NNWLY. PROFILES SUGGEST THAT WND GUSTS TO 35 KT LIKELY ACRS
MUCH OF THE MARINE AREA. UPR PTMC MAY NOT QUITE REACH THAT HIGH DUE
TO REDUCED MARINE TRAJECTORY. WNDS CONT INTO TUE TIL PGRAD CAN
RELAX. SCA LIKELY THRAFTR. WL HOLD OFF ON THAT HEADLINE FOR
SIMPLICITY /DONT WANT TOO MANY HAZARD HEADLINES TO WATER DOWN
IMPACT./

&&

.HYDROLOGY...
STORM TTL QPF OF 1 TO 3 INCHES XPCTD...WITH ISOLATED AMOUNTS
ESPECIALLY OVER THE WASHINGTON AND BALTIMORE METROS UP TO 5
INCHES. FFG VALUES LOW...SPCLY IN DC- BALT METRO CORRIDOR /1 HR
AMTS ARND A HALF INCH AND 12 HR AMTS ARND 1 INCH/. THAT SUGGESTS A
HIGH FF/FLOOD THREAT EXISTS THIS EVNG...BOTH FM THE URBAN AND
SMALL STREAM/CREEK STANDPOINT. THAT THREAT WL TRANSFORM INTO A
RIVER FLOOD EVENT AS WATER DRAINS INTO THE TRIBS MON AND ON TO THE
MAINSTEMS RIVERS LATER MON-MON NGT.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ARE STILL RUNNING ABOUT A FOOT ABOVE NORMAL. WATER
LEVEL DEPARTURES ARE EXPECTED TO INCREASE TO 1 TO 2 FEET ABOVE
ASTRONOMICAL PREDICATIONS INTO MONDAY AS STRONG LOW PRESSURE
MOVES ACROSS THE CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY
CONTINUES ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY WHERE THE
STRONGEST AND MOST PERSISTENT FAVORABLE SOUTHEASTERLY FETCH WILL
TRAP WATER...DESPITE BEING AT A QUARTER MOON. THERE HAVE ALREADY
BEEN NUMEROUS REPORTS OF WATER OVER THE WHARFS AND ROADS NEAR COBB
ISLAND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR DCZ001.
MD...FLOOD WATCH THROUGH MONDAY MORNING FOR MDZ003-501-502.
     FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MDZ004>007-009>011-
     013-014-016>018.
     WIND ADVISORY UNTIL 8 AM EDT MONDAY FOR MDZ006-007-011-014-018.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT MONDAY FOR MDZ007-011-
     014-017-018.
VA...FLOOD WATCH THROUGH MONDAY MORNING FOR VAZ021-025>031-036>040-
     050-051-056.
     FLOOD WATCH THROUGH MONDAY AFTERNOON FOR VAZ041-042-052>055-
     057.
WV...FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ050>055-501>504.
MARINE...GALE WARNING UNTIL 2 PM EDT TUESDAY FOR ANZ530>534-537.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR ANZ535-536.
     GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ535-536.

&&

SYNOPSIS...HTS
NEAR TERM...SAR
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...SJR/HTS
MARINE...SJR/HTS
HYDROLOGY...ASR/HTS
TIDES/COASTAL FLOODING...SJR/SAR
Hazardous weather outlook, May 11, 3:30 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT SUN MAY 11 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
121000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
330 PM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND
MARYLAND CHESAPEAKE BAY THIS EVENING...AND THE BAY OVERNIGHT. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REST OF THE NIGHT FOR
THE UPPER TIDAL POTOMAC RIVER.

A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. RAINFALL
TOTALS OF TWO TO THREE INCHES ON TOP OF ALREADY SATURATED SOILS
ARE LIKELY. THE HEAVY RAIN MAY CAUSE STREAMS AND CREEKS TO
OVERFLOW THEIR BANKS. ALSO...URBAN AREAS PRONE TO POOR DRAINAGE
WILL BE SUSCEPTIBLE TO FLOODING.

MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE ALONG
THE WESTERN SHORE OF THE CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY
HAS BEEN POSTED THROUGH MUCH OF MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLOOD WATCH WILL CONTINUE INTO MONDAY. RUN OFF FROM THE HEAVY
RAINS WILL BEGIN TO MAKE ITS WAY INTO INTO THE RIVERS ON
MONDAY...CREATING THE POTENTIAL FOR RIVER FLOODING.

A GALE WARNING CONTINUES FOR THE LOWER POTOMAC RIVER AND MARYLAND
CHESAPEAKE BAY THROUGH TUESDAY...WHILE SMALL CRAFT CONDITIONS ARE
EXPECTED ON THE UPPER TIDAL POTOMAC RIVER.

MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE ALONG
THE WESTERN SHORE OF THE CHESAPEAKE BAY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER RAINFALL
REPORTS WOULD BE GREATLY APPRECIATED OVERNIGHT AND MONDAY.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-121000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
330 PM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT. RAINFALL
TOTALS OF ONE TO THREE INCHES ON TOP OF ALREADY SATURATED SOILS
ARE LIKELY. THE HEAVY RAIN MAY CAUSE STREAMS AND CREEKS TO
OVERFLOW THEIR BANKS. ALSO...URBAN AREAS PRONE TO POOR DRAINAGE
WILL BE SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

THE FLOOD WATCH WILL CONTINUE INTO MONDAY. RUN OFF FROM THE HEAVY
RAINS WILL BEGIN TO MAKE ITS WAY INTO INTO THE RIVERS ON
MONDAY...CREATING THE POTENTIAL FOR RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER RAINFALL
REPORTS WOULD BE GREATLY APPRECIATED OVERNIGHT AND MONDAY.

ROGOWSKI/HTS

In the hours before

Local storm report, May 11, 7:25 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
725 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     FLOOD            ALDIE                   38.98N 77.64W
05/11/2008                   LOUDOUN            VA   TRAINED SPOTTER

            FLOODING ON ROUTE 50 IN ALDIE

&&

SAR
Local storm report, May 11, 9:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
900 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLOOD            POOLESVILLE             39.14N 77.41W
05/11/2008                   MONTGOMERY         MD   EMERGENCY MNGR

            WATER RESUCE AT WESTERLY ROAD AND EDWARDS FERRY ROAD

0855 PM     FLOOD            CHANTILLY               38.88N 77.41W
05/11/2008                   FAIRFAX            VA   EMERGENCY MNGR

            WATER RESCUE REPORTED IN CHANTILLY

&&

SAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:12 PM EDTAreal Flood WarningLWXAnne Arundel, Howard, Montgomery, Prince George's6 hr
May 11, 8:50 PM EDTAreal Flood WarningLWXCarroll, Frederick6 hr
May 11, 9:02 PM EDTAreal Flood WarningLWXCharles6 hr
May 11, 9:04 PM EDTAreal Flood WarningLWXBaltimore, Harford, City of Baltimore8 hr
May 11, 10:13 PM EDTAreal Flood WarningLWXCalvert, Saint Mary's16 hr
May 11, 11:20 PM EDTRiver Flood WarningLWXFrederick43 hr
May 11, 11:20 PM EDTRiver Flood WarningLWXMontgomery16 hr
May 11, 11:20 PM EDTRiver Flood WarningLWXWashington43 hr
May 12, 12:02 AM EDTCoastal Flood WarningLWXCharles, Prince George's6 hr
May 12, 12:54 AM EDTAreal Flood WarningLWXWashington5 hr
May 12, 2:18 AM EDTAreal Flood WarningLWXAnne Arundel, Montgomery, Prince George's16 hr
May 12, 2:41 AM EDTAreal Flood WarningLWXFrederick18 hr
May 12, 4:44 AM EDTAreal Flood WarningLWXCarroll, Howard12 hr
May 12, 4:59 AM EDTAreal Flood WarningLWXCharles12 hr
May 12, 2:34 PM EDTAreal Flood WarningLWXCalvert, Saint Mary's6 hr
May 12, 3:30 PM EDTRiver Flood WarningLWXFrederick37 hr
May 12, 3:30 PM EDTRiver Flood WarningLWXMontgomery37 hr

Nearby

Wind Advisories in Maryland, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.